Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 141, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2018, 9:09 PM EDT for 5 counties in Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2018, 9:09 PM EDT (01:09 UTC)
- Expired
- Jul 21, 2018, 10:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, GA, Dougherty County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 101 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:25 PM EDT | TSTM WND DMG | Dawson, GA | SEVERAL TREES DOWN THROUGHOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 7:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
487
WUUS52 KTAE 220109
SVRTAE
GAC037-095-177-243-273-220200-
/O.NEW.KTAE.SV.W.0141.180722T0109Z-180722T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
909 PM EDT SAT JUL 21 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Dougherty County in southwestern Georgia...
Eastern Randolph County in southwestern Georgia...
Southwestern Lee County in southwestern Georgia...
Northeastern Calhoun County in southwestern Georgia...
Terrell County in southwestern Georgia...
* Until 1000 PM EDT.
* At 909 PM EDT, a severe thunderstorm was located near Dawson,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dawson, Leesburg, Albany, Shellman, Sasser, Bronwood, Parrott,
Bridges Crossroad, Herod, Jordan Place, Yeomans, Clarks Mill,
Dawson Municipal A/P, Byne Crossroads, Graves, Armena, Oakville,
Chambliss, Olivers Mill and Brooksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3188 8436 3187 8434 3188 8434 3171 8413
3152 8450 3160 8448 3161 8457 3172 8457
3177 8462 3184 8462 3190 8469 3192 8463
3192 8445 3194 8444
TIME...MOT...LOC 0109Z 311DEG 22KT 3185 8451
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGAN2 follow-up statements
637
WWUS52 KTAE 220131
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
931 PM EDT SAT JUL 21 2018
GAC037-095-177-243-273-220200-
/O.CON.KTAE.SV.W.0141.000000T0000Z-180722T0200Z/
Dougherty GA-Randolph GA-Lee GA-Calhoun GA-Terrell GA-
931 PM EDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHWESTERN DOUGHERTY...SOUTHEASTERN RANDOLPH...SOUTHWESTERN
LEE...NORTHEASTERN CALHOUN AND TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA...
At 931 PM EDT, a severe thunderstorm was located near Dawson, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dawson, Albany, Shellman, Sasser, Bridges Crossroad, Herod, Yeomans,
Clarks Mill, Dawson Municipal A/P, Graves, Armena, Chickasawhatchee
and Doverel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3178 8435 3174 8428 3167 8420 3152 8450
3160 8448 3161 8457 3172 8457 3177 8462
3184 8462 3184 8450 3183 8442
TIME...MOT...LOC 0131Z 311DEG 22KT 3176 8439
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGAN848
WWUS52 KTAE 220147
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
947 PM EDT SAT JUL 21 2018
GAC037-095-177-243-273-220200-
/O.CON.KTAE.SV.W.0141.000000T0000Z-180722T0200Z/
Dougherty GA-Randolph GA-Lee GA-Calhoun GA-Terrell GA-
947 PM EDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHWESTERN DOUGHERTY...SOUTHEASTERN RANDOLPH...SOUTHWESTERN
LEE...NORTHEASTERN CALHOUN AND SOUTHERN TERRELL COUNTIES IN
SOUTHWESTERN GEORGIA...
At 946 PM EDT, a severe thunderstorm was located 8 miles north of
Leary, or 8 miles northeast of Morgan, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Albany, Sasser, Clarks Mill, Armena, Herod, Chickasawhatchee, Doverel
and Dawson Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3176 8457 3173 8430 3167 8420 3152 8450
3160 8448 3161 8457
TIME...MOT...LOC 0146Z 319DEG 28KT 3160 8447
HAIL...0.75IN
WIND...60MPH
$$
21-WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:45 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 21, 7:45 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
745 PM EDT Sat Jul 21 2018
.AVIATION [Through 00Z Monday]...
A strong MCS is moving in from the north and could produce gusty
winds and localized IFR conditions at ABY/VLD later this evening,
but uncertainty is high as this moves southeast. Aside from that,
patchy fog is possible overnight at our inland terminals , but
confidence is low so did not mention in the TAFs. VFR conditions
will prevail but another round of thunderstorms will bring
MVFR/IFR conditions at times to area terminals on Sunday.
&&
.PREV DISCUSSION [435 PM EDT]...
.NEAR TERM [Through Tonight]...
Most of the area has cleared out from the severe thunderstorms this
afternoon and severe weather is not anticipated across the majority
of the region through the evening. The only possible exception could
be in extreme northern portions of the forecast area and north of
Dothan/Albany. There is still enough instability in the atmosphere
in these locations and a little bit better forcing aloft for a few
thunderstorms to develop through the evening hours. Severe weather
is not anticipated overnight but we could a few isolated
thunderstorms develop overnight as depicted by the multiple hi-res
models. Confidence is fairly low in this scenario and the output is
questionable considering how far off they were on the development of
the convection this afternoon.
.SHORT TERM [Sunday Through Monday Night]...
An anomalous upper low (by nearly 4 standard deviation), will
remain in place across the southeastern CONUS, moving atop north
Florida on Monday. The greatest forcing for ascent, and surface
based forcing (a frontal boundary), locally, will exist on
Sunday. Associated with the upper low, abnormally strong deep
layer shear will combine with summertime instability to yield a
higher than normal threat for severe weather. The Storm Prediction
Center has kept our much of our region in a Slight Risk for
Sunday afternoon. The main hazard will be widespread damaging
winds, though the threat for an isolated tornado cannot be ruled
out. With the upper low meandering over the region on Monday, the
potential for some showers and thunderstorms forced from aloft
will be possible, though the severe threat should be low to none.
See rainfall forecast information in the hydrology discussion
below.
.LONG TERM [Tuesday Through Saturday]...
The anomalous upper low will gradually fill through mid-week, with
a more typical summertime pattern returning by the end of the week
into the weekend. Expect higher than normal PoPs through Thursday,
with more typical rain chances to end the week. Highs will start
around 90 degrees on Tuesday, gradually increasing into the lower
90s by the end of the week.
.MARINE...
Unseasonably strong WSW winds are forecast to begin overnight and
last through tomorrow night associated with a frontal system.
Additionally, severe thunderstorms will be possible starting again
tomorrow afternoon. Winds should fall below headline levels by
Monday, with seas a little slower to subside.
.FIRE WEATHER...
Red flag conditions will not occur over the next several days with
moisture expected to remain high across the area.
.HYDROLOGY...
Widespread average rain amounts of 1-3 inches will be possible
across north Florida and extreme south Georgia over the next 48
hours. Most of this rain will occur on Sunday, with isolated
higher amounts of 3-6" possible. The threat for flash flooding
remains low due to the fact that storms will likely be
progressive, though nuisance flooding in urban and rural areas
will be possible. While there have been some rises along area
rivers today (especially the most responsive ones), river levels
remain below action stage. Should some of the same areas receive
heavy rain tomorrow, action stage would be possible along some
area rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 90 71 90 72 / 20 60 60 60 40
Panama City 79 89 77 89 77 / 20 50 50 50 40
Dothan 75 90 72 87 72 / 20 60 30 70 30
Albany 74 92 72 87 73 / 20 50 40 60 30
Valdosta 74 90 71 89 72 / 30 60 60 60 30
Cross City 77 88 73 89 73 / 30 70 60 40 40
Apalachicola 80 88 77 88 76 / 20 50 60 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 5 AM Sunday to 4 AM EDT Monday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Dobbs
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Dobbs
MARINE...Harrigan
FIRE WEATHER...Dobbs
HYDROLOGY...HarriganIn the hours before
Local storm report, Jul 21, 3:19 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG MADISON 30.47N 83.41W
07/21/2018 MADISON FL 911 CALL CENTER
TREES REPORTED DOWN IN MADISON.
&&
RHLocal storm report, Jul 21, 3:20 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG GREENVILLE 30.47N 83.63W
07/21/2018 MADISON FL 911 CALL CENTER
TREES REPORTED DOWN IN GREENVILLE.
&&
RHLocal storm report, Jul 21, 3:21 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG LEE 30.42N 83.30W
07/21/2018 MADISON FL 911 CALL CENTER
TREES REPORTED DOWN IN LEE.
&&
RHSpecial weather statement, Jul 21, 3:43 PM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT SAT JUL 21 2018
FLZ029-034-134-212030-
Coastal Dixie FL-Inland Dixie FL-Lafayette FL-
343 PM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND DIXIE
COUNTIES UNTIL 430 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cross City, moving southeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Shamrock,
Cross City Airport, Shired Island, Old Town, Guaranto Springs, Hatch
Bend, Eugene, Fletcher, Yellow Jacket and Fanning Springs.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
Big Bend of Florida.
LAT...LON 2929 8322 2949 8339 2993 8292 2989 8292
2990 8290 2986 8288 2982 8293 2980 8292
2976 8295 2970 8294 2970 8296 2961 8297
2958 8295 2959 8294 2954 8298 2947 8298
2934 8307 2930 8316 2929 8317
TIME...MOT...LOC 1942Z 315DEG 36KT 2964 8299
11-NGUYENLocal storm report, Jul 21, 4:29 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG CROSS CITY 29.64N 83.13W
07/21/2018 DIXIE FL 911 CALL CENTER
NUMEROUS TREES AND POWER LINES REPORTED DOWN
THROUGHOUT DIXIE COUNTY. REPORTS IN ALL
CITIES EXCEPT JONESBORO AND HORSESHOE.
&&
RHSpecial weather statement, Jul 21, 8:28 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
828 PM EDT SAT JUL 21 2018
GAZ120-122-124-220115-
Quitman GA-Randolph GA-Terrell GA-
828 PM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...QUITMAN AND TERRELL
COUNTIES UNTIL 915 PM EDT...
At 828 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Lakepoint Resort State Park
to 6 miles south of Lumpkin. Movement was southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dawson, Cuthbert, Georgetown, Shellman, Sasser, Bronwood, Parrott,
Wire Bridge, Bonapartes Retreat, Carnegie, Crossroads, Randolph Co
A/p, Clarks Mill, Dawson Municipal A/P, Aycock Mill, Chambliss,
Hatcher, Morris, Martins Crossroads and Benevolence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southwestern Georgia.
LAT...LON 3197 8495 3192 8491 3192 8445 3194 8444
3196 8444 3192 8439 3162 8430 3162 8458
3164 8458 3162 8459 3164 8465 3162 8466
3162 8494 3167 8493 3178 8496 3178 8514
3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 0028Z 327DEG 27KT 3215 8508 3196 8479
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:28 PM EDT | Special Weather Statement | TAE | Quitman, Randolph, Terrell | 47 min |
| Jul 21, 8:42 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 33 min |
| Jul 21, 9:07 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 53 min |
| Jul 21, 9:39 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller, Mitchell | 51 min |
| Jul 21, 10:12 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 48 min |
| Jul 21, 10:49 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 71 min |
| Jul 22, 3:41 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller, Randolph | 49 min |
| Jul 22, 4:08 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more | 52 min |
| Jul 22, 4:51 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Randolph and 1 more | 39 min |
| Jul 22, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 41 min |
| Jul 22, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 36 min |
| Jul 22, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 39 min |
| Jul 22, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 45 min |
| Jul 22, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 30 min |
| Jul 22, 6:24 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 36 min |
| Jul 22, 6:40 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 50 min |
| Jul 22, 7:44 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 46 min |
| Jul 22, 7:54 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.